MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 6MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035466300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during posterior inferior cerebellar artery procedure, when delivering the subject coil in the microcatheter, the resistance was encountered, and the subject coil was broken.Part of the strand of the subject coil was left inside the patient and required endovascular coiling intervention and caused 35 minutes surgical delay.Post procedure, the patient is moderately active.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the doctor experienced resistance and the coil broke inside the patient and part of the coil remained inside the patient.No anomalies were noted to the device packaging and there is no indication of a use error.The anatomy was described as moderate, noticeably bending.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The subject device was returned as the coil delivery wire was found to be kinked/bent.The main coil was found to be prematurely detached/separate from the coil delivery wire.The main coil was not returned.Functional test was not performed as the main coil was not returned.The reported complaint was confirmed based on device analysis.The subject device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the doctor experienced resistance, and the main coil broke inside the patient and part of the coil remained inside the patient.No anomalies were noted to the subject device packaging and there is no indication of a use error.The anatomy was described as moderate, noticeably bending.Only the subject delivery wire was returned for analysis, and it was determined that the main coil was prematurely detached/separated.As the main coil was not returned it could not be confirmed if the coil had fractured.Therefore, an assignable cause of undeterminable will be assigned to the reported ¿main coil broken/fractured during use¿, ¿un-retrieved device fragments¿.An assignable cause of procedural factors will be assigned to the reported ¿coil in catheter friction¿ and the analyzed ¿main coil prematurely detached/separated during use¿.The issue is associated with a product that meets stryker design and manufacture specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of handling damage will be assigned to the analyzed ¿coil delivery wire kinked/bent¿ as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
TARGET 360 STANDARD 6MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20730260
Report Number3008881809-2024-00551
Device Sequence Number8395568
Product Code HCG
UDI-Device Identifier07613252239444
UDI-Public(01)07613252239444(17)270219(10)24798754
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K112385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0035466300
Device Lot Number24798754
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer01/03/2025
03/10/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date01/10/2025
03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM 17 CATHETER.; SYNCHRO GUIDEWIRE (STRYKER).
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale